Hail, Dale
- When
- March 12, 9:45 AM EST
- Where
- Dale County, (Ozr)ft Rucker Aaf
- Measured
- 0.75 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 31.333, -85.717
Dime size hail reported by a base weather observer.
1 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 12, 9:40 AM EST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 AM EST MON MAR 12 2001 CURRENT: WATER VAPOR IMAGERY/RUC COMPOSITE SHOWED SPLIT FLOW W/ NRN STREAM UPPER LOW OVER NE/SD LIFTING NEWD & SRN STREAM UPPER LOW RETROGRADING TOWARD SRN CA COAST. SUBTROPICAL JET...DIVERGENT FLOW ALOFT & SURFACE BOUNDARY DRAPED FROM LOW OVER NRN LA SEWD INTO NRN GULF COMBINING TO TRIGGER SEVERAL CLUSTERS OF CONVECTION...SOME STRONG OVER PORTIONS OF AL/MS/LA WHICH IS WHERE SPC HAS ISSUED SVR TSTM WATCHES INTO THE LATE MORNING HOURS. ACTIVITY HAS BEEN MOVING ENE ABOUT 45 KTS. OTHW...TEMPS IN THE 50S & GENERALLY LOW OVERCAST W/ AREAS OF BR...EXCEPT FOR IMMEDIATE COAST & SE BIG BEND WHERE SKIES WERE P/CDY W/ TEMPS IN THE 60S. DEWPTS ALSO RECOVERING OVER FL ZONES AS BOUNDARY LIFTS SLOWLY NWD. ZFP: MAIN CONCERNS TODAY ARE SEVERE WX POTENTIAL...POPS & TEMPS. LATEST SPC SWODY1 OUTLOOK PLACES ENTIRE CWFA IN SLIGHT RISK. BASED ON RADAR TRENDS...INHERITED POPS LOOK JUSTIFIED...ESPECIALLY OVER THE AL/NRN 1/2 OF GA ZONES W/ CATEGORICAL. WILL LOWER POPS OVER FL ZONES TO GOOD CHANCE W/CHANCE E AS BEST CHANCES FOR CONVECTION WILL BE FROM THIS EVE THRU TUE MORNING AS THE COLD FRONT NEARS. TEMP FCST TRICKY & WILL BE DETERMINED WHERE SURFACE BOUNDARY SETS UP THIS AFTN. CURRENT THINKING IS TO LOWER MAXIMA A CAT OR TWO OVER SE AL/NRN 1/2 SW GA ZONES & LEAVE FL ZONES AS IS. UPDATES TO ZFP & HAZ WX OUTLOOK WILL BE ISSUED LATER THIS MORNING. MARINE: BUOYS JUST BELOW SCEC CRITERIA AS TIGHTER PRESSURE GRADIENT JUST W OF LOCAL WATERS SLOWLY TRANSLATES EWD THIS AFTN/EVE. WILL RAISE SCEC FOR ERN LEGS ON 1030 AM CWF & MAKE MINOR ADJUSTMENTS TO WINDS & SEAS. FIRE WEATHER: NO CONCERNS. .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-121315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST MON MAR 12 2001 SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. ADDITIONAL STORMS WILL BE POSSIBLE TODAY AS A WEAK WARM FRONT LIFTS NORTH INTO GEORGIA. THERE IS A SLIGHT RISK THAT SOME THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY THREAT WILL BE FROM STRONG DAMAGING WINDS. STORM SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. ADDITIONAL RAINFALL FROM THE THUNDERSTORMS MAY CONTRIBUTE TO RIVER FLOODING ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MME
The national radar mosaic for the moment the first event began.
1 hail, 1 funnel cloud. Local standard time, as filed.
Dime size hail reported by a base weather observer.
A funnel cloud was observed by the Dale County Sheriff on Highway 51.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237875, 5237876.